Chat Let's Talk: Click To Chat Call Now: 24Hr Addiction Hotline 800-601-3889 Email We'll Call You: Contact Us

How to Help a Friend Who Has Overdosed on Ketamine

Ketamine overdose is serious; according to the Drug Enforcement Administration, “An overdose can cause unconsciousness and dangerously slowed breathing.” If the situation is not taken care of immediately, harmful and even deadly results can occur. If you have a friend who you believe may have overdosed on ketamine, it is important to get them help as quickly and safely as possible.

Ketamine Overdose Symptoms

You must be able to recognize the serious symptoms of ketamine overdose in order to help a friend in trouble. According to the Center for Substance Abuse Research, the common overdose symptoms associated with ketamine are:

  • Nausea
  • Vomiting
  • Respiratory depression
  • Muscle twitches
  • Dizziness
  • Slurred speech

The person may seem helpless or confused before this occurs, and because this symptom is often coupled with numbness and muscle weakness, a person close to overdose is often in danger of other serious issues like assault or rape. Another sign that the individual may be close to overdose is if they begin to exhibit symptoms associated with a K-hole. This is “generally reached when the user is on the brink of being fully sedated” and can cause dissociation, stimulation, and hallucinations.

Many people abuse ketamine in order to experience the K-hole, but it is a potentially dangerous act, as overdose often comes right on the heels of it. Therefore, if you notice any of these signs in your friend, overdose could be close behind.

What to Do in the Case of Ketamine Overdose

Know the symptoms of a ketamine overdose!

Know the symptoms of a ketamine overdose!

If you believe your friend has overdosed on ketamine, the main danger is often associated with severe respiratory depression. Some people become unable to breathe enough or at all, and unconsciousness, coma, brain damage, and death can all be possible results. Therefore, it is important to stay calm and follow these steps:

  • Call 911 immediately.
  • Be honest with the 911 operator about what your friend took, as well as any other drugs or substances that may be in their body.
  • Follow the instructions of the operator. DO NOT make your friend throw up unless you are specifically told to do so by the operator. This can cause the individual to choke.
  • Wait with your friend until the ambulance arrives.
  • Once you are at the hospital, be honest with the doctors and tell them what happened to your friend and how much ketamine they took if you know.

Only in a hospital setting will your friend be able to receive the help they require. The individual may need to be given oxygen and certain medications in order to counteract the effects of the drug. It is always necessary that you get your friend help as soon as possible, regardless of the consequences. Ketamine can cause a deadly overdose syndrome in some instances, and this outcome becomes more likely if the individual does not receive access to medical treatment right away.

Do You Have a Friend Who Consistently Abuses Ketamine?

If you think your friend may be in danger of becoming addicted to ketamine or overdosing on the drug, call 800-601-3889. We can help you find a treatment option that will be beneficial for your friend and answer any questions you may have about ketamine.

Pin It on Pinterest

Shares
Share This